PSI Winter School for Proton Therapy 2023

Europe/Zurich
Parkhotel Bad Zurzach Badstrasse 44 CH-5330 Bad Zurzach Phone +41 56 269 88 11
Antony John Lomax (PSI - Paul Scherrer Institut), Damien Charles Weber
Description

We are glad to announce that it will be an onsite edition.

                                                                                                
Content of the course:

  • Clinical indications adult (CNS, GI, Head & Neck, Skull base)
  • Pediatrics and AYA
  • Basic physics of proton therapy
  • Radiation biology
  • Delivery & treatment planning
  • Therapy workflow
  • Uncertainty & motion
  • Specification, commissioning & Q.A.
  • New directions in proton therapy

Aim of course:

To provide detailed knowledge on the clinical, physics and technological aspects of proton therapy using pencil beam scanning

Target audience:

Radiation oncologists, medical physicists, physicists, engineers, radiation technologists and dosimetrists. No previous knowledge of proton therapy is necessary.

 

 

Videoconference
PSI Winter School for Protons 2022
Zoom Meeting ID
64539104966
Host
Sibylle Bollhalder
Alternative hosts
Martin Grossmann Handschin, Matthias Meichtry
Zoom URL
Registration
Registration Form
Surveys
Survey Winter School 2023
    • 6:00 PM 7:30 PM
      Registration 1h 30m

      Dry run if requested.

    • 8:30 AM 9:00 AM
      Departure to Paul Scherrer Institut - Meeting point in front of the hotel 30m
    • 9:00 AM 9:15 AM
      Welcome (Introduction of faculty, virtual meeting, etc.) 15m
      Speaker: Damien Charles Weber (Paul Scherrer Institut)
      • Welcome 30m
    • 9:15 AM 9:45 AM
      A short historical overview of proton therapy 30m
      Speaker: Damien Charles Weber (Paul Scherrer Institut)
    • 9:45 AM 10:30 AM
      Basic physics for proton radiation 45m
      Speaker: Jacobus Maarten Schippers (PSI - Paul Scherrer Institut)
    • 10:30 AM 11:00 AM
      Coffee break
    • 11:00 AM 11:45 AM
      Accelerators and beam production techniques for proton therapy 45m
      Speaker: Jacobus Maarten Schippers (PSI - Paul Scherrer Institut)
    • 11:45 AM 12:30 PM
      Proton therapy for adult CNS tumors 45m
      Speaker: Damien Charles Weber (Paul Scherrer Institut)
    • 12:30 PM 1:45 PM
      Lunch break 1h 15m
    • 1:45 PM 2:30 PM
      Basic radiaton biology of photons and protons 45m
      Speaker: Martin Pruschy (University Hospital Zurich)
    • 2:30 PM 3:15 PM
      How significant are RBE variations in proton therapy? 45m
      Speaker: Harald Paganetti (Massachusetts General Hospital / Harvard Medical School)
    • 3:15 PM 3:45 PM
      Second malignancies 30m
      Speaker: Uwe Schneider
    • 3:45 PM 4:15 PM
      Coffee break
    • 4:15 PM 5:00 PM
      Advancing proton therapy in lung cancer: Beyond proton bragg peak 45m
      Speaker: Joe Chang (MD Anderson Cancer Center)
    • 5:00 PM 5:45 PM
      GI and proton therapy 45m
      Speaker: Piero Fossati (EBG MedAustron GmbH)
    • 6:00 PM 6:20 PM
      Departure to the hotel - Meeting point PSI West outside the auditorium 20m
    • 8:30 AM 9:00 AM
      Departure to Paul Scherrer Institut - Meeting point in front of the hotel 30m
    • 9:00 AM 9:45 AM
      Active scanning beam 1: Modulation delivery 45m
      Speaker: David Meer (PSI - Paul Scherrer Institut)
    • 9:45 AM 10:15 AM
      Active scanning beam 2: Controlling delivery 30m
      Speaker: Martin Grossmann Handschin (PSI - Paul Scherrer Institut)
    • 10:15 AM 11:00 AM
      Active scanning beam 3: Checking delivery/dosimetry 45m
      Speaker: Sairos Safai (PSI - Paul Scherrer Institut)
    • 11:00 AM 11:20 AM
      Coffee Break 20m Online

      Online

    • 11:20 AM 12:20 PM
      Treatment planning for pencil beam scanning and IMPT 1h
      Speaker: Antony John Lomax (PSI - Paul Scherrer Institut)
    • 12:20 PM 1:05 PM
      Proton therapy workflow 45m
      Speaker: Arturs Meijers (PSI - Paul Scherrer Institut)
    • 1:05 PM 2:10 PM
      Lunch break 1h 5m
    • 2:10 PM 2:55 PM
      Validation methodologies for the clinical benefit of proton therapy 45m
      Speaker: Johannes Langendijk (University Medical Center Groningen)
    • 2:55 PM 3:40 PM
      Head and neck cancers 45m
      Speaker: Johannes Langendijk (University Medical Center Groningen)
    • 3:40 PM 4:00 PM
      Coffee break Online

      Online

    • 4:00 PM 4:10 PM
      Group picture 10m
    • 4:10 PM 4:55 PM
      Tumors of the skull base and spine chordoma and chondrosarcoma 45m
      Speaker: Damien Charles Weber
    • 4:55 PM 5:25 PM
      Ocular proton treatment 30m
      Speaker: Jan Hrbacek (PSI - Paul Scherrer Institut)
    • 5:40 PM 6:00 PM
      Departure to social EVENT - Meeting point PSI West outside the auditorium 20m
    • 8:30 AM 9:00 AM
      Departure to Paul Scherrer Institut - Meeting point in front of the Hotel 30m
    • 9:00 AM 9:45 AM
      Delivery uncertainties and their consequences 45m
      Speaker: Francesca Albertini (PSI - Paul Scherrer Institut)
    • 9:45 AM 10:30 AM
      Motion / motion mitigation 45m
      Speaker: Giovanni Fattori (PSI - Paul Scherrer Institut)
    • 10:30 AM 11:00 AM
      Coffee break and group allocation 30m
    • 11:00 AM 11:15 AM
      On the way to the workshop 15m
    • 11:15 AM 12:15 PM
      Workshop 1 to 4 in parallel 1h
      Speakers: Barbara Bachtiary, Dominic Leiser (PSI - Paul Scherrer Institut), Nicola Bizzocchi (PSI - Paul Scherrer Institut)
    • 12:15 PM 1:15 PM
      Workshop 1 to 4 in parallel 1h
      Speaker: Antony John Lomax (PSI - Paul Scherrer Institut)
    • 1:15 PM 1:30 PM
      On the way for lunch 15m
    • 1:30 PM 2:30 PM
      Lunch break 1h
    • 2:30 PM 2:45 PM
      On the way to the workshop 15m
    • 2:45 PM 3:45 PM
      Workshop 1 to 4 in parallel 1h
      Speakers: Alessandra Bolsi (PSI - Paul Scherrer Institut), Sairos Safai (PSI - Paul Scherrer Institut)
    • 3:45 PM 4:45 PM
      Workshop 1 to 4 in parallel 1h
      Speakers: Christian Bula (PSI - Paul Scherrer Institut), David Meer (PSI - Paul Scherrer Institut)
    • 4:45 PM 5:15 PM
      Coffee break 30m
    • 5:15 PM 6:15 PM
      Site tour 1h Center for Proton Therapy (Villigen)

      Center for Proton Therapy

      Villigen

    • 6:30 PM 6:50 PM
      Departure to the hotel - Meeting point PSI West outside the auditorium 20m
    • 8:30 AM 9:00 AM
      Departure to Paul Scherrer Institut - Meeting point in front of the Hotel 30m
    • 9:00 AM 9:45 AM
      Commissioning a new facility: Specifications 45m
      Speaker: Håkan Nyström (The Skandion Clinic)
    • 9:45 AM 10:30 AM
      Commissioning a new facility: Clinical 45m
      Speaker: Arturs Meijers (PSI)
    • 10:30 AM 11:15 AM
      Proton therapy for pediatrics and AYA patients 45m
      Speaker: Anita Mahajan (Mayo Clinic)
    • 11:15 AM 11:45 AM
      Coffee-Break 30m
    • 11:45 AM 12:15 PM
      Protons versus "the competition" 30m
      Speaker: Antony John Lomax (PSI - Paul Scherrer Institut)
    • 12:15 PM 12:45 PM
      Technological Innovation: Flash:: BIOLOGY 30m
      Speaker: Marie-Catherine Vozenin
    • 12:45 PM 1:15 PM
      Technological Innovation: Flash:: PHYSICS 30m
      Speaker: Serena Psoroulas (PSI - Paul Scherrer Institut)
    • 1:15 PM 2:15 PM
      Lunch break 1h
    • 2:15 PM 2:55 PM
      Technological innovation: Imaging 40m
      Speaker: Giovanni Fattori (PSI - Paul Scherrer Institut)
    • 2:55 PM 3:35 PM
      Technological innovation: Delivery 40m
      Speaker: David Meer (PSI - Paul Scherrer Institut)
    • 3:35 PM 4:15 PM
      Technological Innovation: Treatment planning 40m
      Speaker: Jan Hrbacek (PSI - Paul Scherrer Institut)
    • 4:15 PM 4:30 PM
      Closing Remarks 15m Online

      Online

      Speaker: Antony John Lomax (PSI - Paul Scherrer Institut)
    • 4:45 PM 5:05 PM
      Departure to the hotel - Meeting point PSI West outside the auditorium 20m
    • 7:30 AM 5:30 PM
      Skiing day 10h